MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. WATER CONTAINER

OLYMPUS MEDICAL SYSTEMS CORP. WATER CONTAINER
Model Number MAJ-902
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned, but is not yet received by olympus.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The customer contacted olympus to report two of their maj-902 water bottles have signs of rust on the inside.They have many more of these bottles and have not had this issue before.They found the issue during preparation for use in an unspecified procedure, and completed the procedure with a similar device.There was no report of patient harm.This event is related to patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on additional information requested.If additional information becomes available, this report will be supplemented accordingly.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer's complaint was confirmed.When the appearance of the subject device was checked, rust was found in the nut part of gas inlet inside the cover, and there was evidence of the nut being rotated.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, rust would be generated if the device was used without fully drying it or storing it in a non-dry environment.The evidence of the nuts rotation indicates that an excessive force was applied to the gas inlet when connecting.The specific root cause of the event cannot be identified; however, it was likely caused by user handling.The event can be prevented by following the instructions for use which state: "store the instrument in the sterile packages at room temperature in a clean and dry environment.Do not store it in direct sunlight or in the presence of x-rays.Ensure that the packaged instrument are not crushed by surrounding objects during storage.Follow any additional storage instruction provided by the manufacturer of the sterile package.The water container sterilized should be stored in the sterile packaging." olympus will continue to monitor field performance for this device.

Brand Name
WATER CONTAINER
Common Device Name
WATER CONTAINER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14340608
Report Number8010047-2022-07906
Device Sequence Number20154853
Product Code FDF
UDI-Device Identifier04953170022937
UDI-Public04953170022937
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-902
Device Lot Number14R
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer06/14/2022
08/31/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date07/12/2022
09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown